MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FILL KIT 20G X 10CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FILL KIT 20G X 10CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported "midline catheter leaking at hub of catheter.Picc nurse noted that when line flushed with normal saline, it leaked back out from the hub." placement date:(b)(6) 2022.Explant date: n/a was there any patient harm reported? no if yes, please describe the harm, how it was treated and the outcome.At what point during device use was the leak discovered (i.E.Insertion, infusion, removal) picc nurse noted that when line flushed with normal saline, it leaked back out from the hub.Was the catheter fracture internal to the patient or external? unknown what was infusion when the leak was discovered? saline any patient symptoms related to fluid leak? unknown was the catheter removed? yes was a new catheter placed? yes what type of catheter securement was utilized? unknown.
 
Event or Problem Description
It was reported "midline catheter leaking at hub of catheter.Picc nurse noted that when line flushed with normal saline, it leaked back out from the hub." ¿ placement date: 2/28/22.¿ explant date: n/a.¿ was there any patient harm reported? no if yes, please describe the harm, how it was treated and the outcome.¿ at what point during device use was the leak discovered (i.E.Insertion, infusion, removal) picc nurse noted that when line flushed with normal saline, it leaked back out from the hub.Was the catheter fracture internal to the patient or external? unknown ¿ what was infusion when the leak was discovered? saline.¿ any patient symptoms related to fluid leak? unknown.¿ was the catheter removed? yes was a new catheter placed? yes.¿ what type of catheter securement was utilized? unknown.
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation:¿patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, and applicable manufacturing records.¿ based on a review of this information, the following was concluded: the complaint of a leak in the catheter was confirmed.The returned sample was a 20g x 10cm powerglide midline catheter.The catheter exhibited evidence of use.The powerglide catheter was kinked just distal to the pink strain relief sleeve.A microscopic examination of the catheter revealed two splits in the circumferential direction on the inside of the kink in the tubing.The splits exposed the inner lumen of the catheter and allowed fluid to leak during a functional test.The wall thickness of the catheter was within specification.The splits in the powerglide catheter appeared to be associated with the kinking of the tubing.The kinking may have been attributable to the securement method, location of the insertion site, and patient movement.No damage associated with the manufacturing process was observed on the returned sample.

Brand Name
FILL KIT 20G X 10CM WITH BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13905265
Report Number3006260740-2022-00986
Device Sequence Number4075413
Product Code FOZ
UDI-Device Identifier00801741140730
UDI-Public(01)00801741140730
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF320108T
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date03/25/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown